MAUDE Adverse Event Report: STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER

STERILMED, INC.; REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Catalog Number BIO10439072
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar catheter and after removing the soundstar® catheter from the package, they noticed it was damaged, the plastic was cracked at the shaft.The catheter was replaced and the issue resolved.The procedure continued with no further issues.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a reprocessed soundstar catheter and after removing the soundstar® catheter from the package, they noticed it was damaged, the plastic was cracked at the shaft.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar 10fr eco catheter was received in the decontamination bag.Upon receipt of the device, a visual inspection was performed and the upper part of the handle was detached, as well as a kink was found at 43.5cm from the strain relief.Also, the serial number tag was not attached to the device.The physical mark on the device indicated that it had been reprocessed two (2) time.Microscopic inspection was performed and revealed that the shaft of the device showed no cracks or fractures.A device history record (dhr) was performed, and no internal actions were identified.Based on the condition of the device the issue reported was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The damage on the handle and the kinked condition on the shaft, were not originally reported, and the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.As part of sterilmed's quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damage from leaving the facility.There was no evidence to suggest the event was related to a manufacturing or design issue.H6.Investigation findings c19 and h6.Investigation conclusions d14 are related to not confirming the reported issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
REPROCESSED INTRAVASCULAR ULTRASOUND CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24539260
Report Number2134070-2026-00004
Device Sequence Number16036734
Product Code OWQ
UDI-Device Identifier10888551014458
UDI-Public(01)10888551014458(17)261125(10)2246578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBIO10439072
Device Lot Number2246578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown